What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 6, 4:39 PM MST, 1 hour 14 minutes earlier. Its key messages:
- Updated at 533 PM MDT Sun Jul 6 2025
- Temperatures above normal into next weekend.
- Moisture recovers today and Monday, bringing isolated to scattered thunderstorm chances. Some storms may produce heavy rainfall and strong winds.
- Moisture levels decrease slightly through the rest of the week but we will still see isolated thunderstorms.
Area forecast discussion, Jul 6, 4:39 PM MST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
539 PM MDT Sun Jul 6 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 533 PM MDT Sun Jul 6 2025
- Temperatures above normal into next weekend.
- Moisture recovers today and Monday, bringing isolated to
scattered thunderstorm chances. Some storms may produce heavy
rainfall and strong winds.
- Moisture levels decrease slightly through the rest of the week
but we will still see isolated thunderstorms.
&&
.DISCUSSION...
Issued at 1100 AM MDT Sun Jul 6 2025
WV imagery shows upper high south of the NM Bootheel over northern
Mexico with plenty of sub-tropical moisture under the high. This
will help increase PWs back above normal this afternoon.
Abnormally high dewpoint temps this morning will mix out some this
afternoon, but should still remain in the mid 40s to lower 50s.
Thus expect mainly orographic thunderstorms this afternoon and
then scattered thunderstorms tonight with best coverage east of
the Rio Grande Valley. Monday should be mostly a repeat; both days
will have enough moisture for a few storms to produce heavy
rainfall and local flooding.
Moisture, both PW and dewpoints, decrease some on Tuesday through
the rest of the week. Isolated thunderstorms are still likely each
day but mostly over higher terrain, with just slight chances over
the lowlands. With less moisture, the threat of flooding should
also decrease.
Temperatures will continue just above normal through Wednesday
then warm up into the weekend. By Thursday into the weekend,
lowland highs will approach or pass 105 (Heat Advisory criteria).
&&
.AVIATION...
(00Z TAFS)
Issued at 533 PM MDT Sun Jul 6 2025
Mostly VFR conditions are expected with variable skies with bases
as low as 100, possibly as low as 080; however, an outflow is
approaching LRU from the west with BLDU. The outflow may make it
as far west as DMN though HZ/BLDU is not included on the TAF
cycle. Forecast is for 2SM, but VIS may go lower, even IFR or
LIFR. Impacts should last less than an hour.
Additionally, ISO to SCT TSRA is ongoing, mainly east of the Rio
Grande. Mention of Thunder was not included in LRU and DMN may
need to be added. It is included as a TEMPO for ELP and TCS.
Impacts would be gusty winds and heavy rainfall.
Outside of storms, expect southeasterly breezes of 10 to 15 KTS
with gusts up to 25 knots.
&&
.FIRE WEATHER...
Issued at 1100 AM MDT Sun Jul 6 2025
Not many fire weather issues to concern us. Heavy rainfall
possible this afternoon and Monday could cause flooding problems
for burn scars. Thunderstorms still possible after the remainder
of the week over the burn scars but the threat of heavy rain and
flooding will decrease. Temperatures just above normal through
Wednesday, then warming to well above normal Thursday into the
weekend.
Min RH: Lowlands east of the Rio Grande Valley 20-30% through
Thursday; Rio Grande Valley west 13-18% through Thursday.
Gila/Black Range mountains 13-20% through Thursday; Sacramento
Mtns 25-40% through Thursday. Vent rates good Monday and very
good-excellent Tuesday through Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 78 101 76 101 / 20 20 30 10
Sierra Blanca 68 92 69 92 / 10 20 10 20
Las Cruces 72 98 70 98 / 30 30 50 10
Alamogordo 71 97 69 97 / 20 40 20 20
Cloudcroft 54 79 53 77 / 20 70 20 40
Truth or Consequences 72 98 71 99 / 30 30 30 10
Silver City 65 92 64 92 / 30 40 40 30
Deming 72 99 71 102 / 40 30 60 10
Lordsburg 69 99 69 101 / 40 30 50 20
West El Paso Metro 77 99 75 98 / 20 20 40 10
Dell City 72 95 72 96 / 10 30 10 10
Fort Hancock 75 100 76 99 / 20 30 20 20
Loma Linda 69 91 69 91 / 20 30 20 10
Fabens 76 99 74 99 / 20 20 20 10
Santa Teresa 74 98 73 98 / 30 20 50 10
White Sands HQ 76 99 74 99 / 20 40 40 10
Jornada Range 71 98 71 99 / 30 40 40 10
Hatch 71 101 70 102 / 40 40 50 10
Columbus 75 100 74 101 / 40 30 70 10
Orogrande 71 96 71 96 / 20 40 20 20
Mayhill 58 86 58 84 / 20 70 20 40
Mescalero 59 88 58 87 / 20 70 20 40
Timberon 56 85 57 83 / 20 60 20 30
Winston 60 92 58 92 / 30 50 30 20
Hillsboro 67 96 66 98 / 30 40 50 20
Spaceport 69 97 68 98 / 30 30 40 10
Lake Roberts 61 95 60 96 / 30 40 50 40
Hurley 66 94 64 96 / 30 30 40 20
Cliff 67 99 67 102 / 20 30 40 30
Mule Creek 65 96 65 98 / 20 40 30 30
Faywood 68 94 67 96 / 30 40 50 20
Animas 70 99 70 101 / 50 30 60 20
Hachita 69 97 69 99 / 50 30 60 10
Antelope Wells 70 96 68 98 / 50 40 80 20
Cloverdale 67 91 67 94 / 50 60 70 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Flood Watch until 7 PM MDT this evening for Sacramento Mountains
Above 7500 Feet.
&&
FORECASTER...34-BrownIn the hours before
Special weather statement, Jul 6, 2:46 PM MST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service El Paso TX
346 PM MDT Sun Jul 6 2025
NMZ427>429-062215-
Southeast Tularosa Basin NM-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
346 PM MDT Sun Jul 6 2025
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL OTERO COUNTY THROUGH
415 PM MDT...
At 346 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles south of Holloman Air Force Base, moving south
at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Boles Acres.
This includes the following highways...
Highway 70 in New Mexico between mile markers 182 and 186.
Highway 54 in New Mexico between mile markers 36 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3275 10614 3276 10595 3243 10599 3256 10637
TIME...MOT...LOC 2146Z 017DEG 5KT 3271 10609
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
ZASpecial weather statement, Jul 6, 2:57 PM MST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service El Paso TX
357 PM MDT Sun Jul 6 2025
NMZ417-062230-
Otero Mesa NM-
357 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OTERO COUNTY
THROUGH 430 PM MDT...
At 356 PM MDT, Doppler radar was tracking a strong thunderstorm
near Crow Flats, moving southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lincoln National Forest and Crow Flats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3224 10535 3237 10522 3227 10488 3202 10517
TIME...MOT...LOC 2156Z 313DEG 12KT 3224 10519
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
ZASpecial weather statement, Jul 6, 3:08 PM MST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service El Paso TX
408 PM MDT Sun Jul 6 2025
NMZ417-429-062245-
Southeast Tularosa Basin NM-Otero Mesa NM-
408 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OTERO COUNTY
THROUGH 445 PM MDT...
At 408 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles east of McGregor Range Base, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Meyer Range Complex and The Otero Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3201 10586 3201 10613 3224 10616 3225 10583
TIME...MOT...LOC 2208Z 179DEG 7KT 3210 10600
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ZASpecial weather statement, Jul 6, 4:31 PM MST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service El Paso TX
531 PM MDT Sun Jul 6 2025
TXZ419-420-070000-
Eastern/Central El Paso County TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
531 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 600 PM MDT...
At 530 PM MDT, Doppler radar was tracking a strong thunderstorm near
Far East El Paso, moving southwest at 10 mph.
HAZARD...Landspouts, wind gusts of 50 to 55 mph, and nickel size
hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
East El Paso, Far East El Paso, Horizon City, Fort Bliss, Socorro,
Sparks, Homestead Meadows, Butterfield, Agua Dulce, Fort Bliss
Northeast, Lake Way Estates, Biggs Field, and Dairyland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3193 10618 3178 10601 3161 10619 3184 10638
TIME...MOT...LOC 2330Z 051DEG 10KT 3178 10622
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
ZASpecial weather statement, Jul 6, 4:46 PM MST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service El Paso TX
546 PM MDT Sun Jul 6 2025
TXZ420-070015-
Northern Hudspeth Highlands/Hueco Mountains TX-
546 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL HUDSPETH AND EAST
CENTRAL EL PASO COUNTIES THROUGH 615 PM MDT...
At 546 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Desert Haven, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of west central
Hudspeth and east central El Paso Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3174 10587 3164 10569 3148 10582 3160 10603
TIME...MOT...LOC 2346Z 041DEG 9KT 3164 10585
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ZASpecial weather statement, Jul 6, 5:07 PM MST, 46 minutes before
Special Weather Statement
National Weather Service El Paso TX
607 PM MDT Sun Jul 6 2025
TXZ419-420-070030-
Eastern/Central El Paso County TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
607 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 630 PM MDT...
At 607 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hueco Tanks, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Far East El Paso, Hueco Tanks, Hueco Mountain Estates, Homestead
Meadows, and Butterfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3177 10600 3179 10625 3200 10625 3200 10600
TIME...MOT...LOC 0007Z 221DEG 7KT 3193 10610
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
ZA